Alert archive / Nevada / Wind Advisories in 2009
Wind Advisory 11, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Apr 7, 2009, 2:14 AM PDT for Eureka County, Lander County, White Pine County, Nevada. It took effect at Apr 7, 2009, 12:00 PM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2009, 2:14 AM PDT (09:14 UTC)
- In effect from
- Apr 7, 2009, 12:00 PM PDT
- Expired
- Apr 7, 2009, 7:01 PM PDT
- In force
- 7 hr
- Issued by
- NWS Elko, NV
Counties Eureka County, NV, Lander County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 123 km from the middle of the area, began a volume at 09:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 9.2 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5211 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 070914 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 214 AM PDT TUE APR 7 2009 NVZ013-072115- /O.NEW.KLKN.WI.Y.0011.090407T1900Z-090408T0300Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 214 AM PDT TUE APR 7 2009 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS EVENING. A STORM SYSTEM FROM THE PACIFIC WILL APPROACH THE REGION TODAY. AHEAD OF THE SYSTEM...STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS THE AREA...PARTICULARLY ACROSS NORTHERN NYE COUNTY. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER...OR FREQUENT GUSTS OF 45 MPH OR GREATER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ RCM/LW
2 follow-up statements
000 WWUS75 KLKN 071753 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 1053 AM PDT TUE APR 7 2009 NVZ035-037-080300- /O.EXA.KLKN.WI.Y.0011.090407T1900Z-090408T0300Z/ WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...ELY...RUTH...MCGILL...AUSTIN...EUREKA... DIAMOND VALLEY 1053 AM PDT TUE APR 7 2009 ...WIND ADVISORY IN EFFECT UNTIL 8 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT UNTIL 8 PM PDT THIS EVENING. A STORM SYSTEM FROM THE PACIFIC WILL APPROACH THE REGION TODAY. AHEAD OF THE SYSTEM...STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS THE AREA. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER... OR FREQUENT GUSTS OF 45 MPH OR GREATER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NVZ013-080300- /O.CON.KLKN.WI.Y.0011.090407T1900Z-090408T0300Z/ NORTHERN NYE COUNTY- INCLUDING THE CITY OF...TONOPAH 1053 AM PDT TUE APR 7 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING. A STORM SYSTEM FROM THE PACIFIC WILL APPROACH THE REGION TODAY. AHEAD OF THE SYSTEM...STRONG SOUTHERLY WINDS WILL DEVELOP ACROSS THE AREA. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GREATER... OR FREQUENT GUSTS OF 45 MPH OR GREATER...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS75 KLKN 080201 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 701 PM PDT TUE APR 7 2009 NVZ013-035-037-080315- /O.CAN.KLKN.WI.Y.0011.000000T0000Z-090408T0300Z/ NORTHERN NYE COUNTY-WHITE PINE COUNTY- SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY- INCLUDING THE CITIES OF...TONOPAH...ELY...RUTH...MCGILL... AUSTIN...EUREKA...DIAMOND VALLEY 701 PM PDT TUE APR 7 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND ADVISORY. WINDS ACROSS THE AREA HAVE DECREASED BELOW ADVISORY CRITERIA...THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. SOUTHERLY WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH ARE STILL LIKELY THROUGH 10 PM PDT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 6, 2:33 PM PDT, 11 hours 41 minutes earlier.
Area forecast discussion, Apr 6, 2:33 PM PDT, 11 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 233 PM PDT MON APR 6 2009 .SYNOPSIS...HIGH PRESSURE WILL REMAIN OVER NEVADA FOR DRY CONDITIONS AND MILD TEMPERATURES THROUGH TUESDAY. CLOUDS WILL INCREASE OVER THE AREA TUESDAY AS A STORM SYSTEM APPROACHES. RAIN SHOWERS WITH SNOW OVER THE HIGHER ELEVATIONS WILL DEVELOP TUESDAY NIGHT AND WEDNESDAY. COOLER AND UNSETTLED WEATHER WILL CONTINUED THROUGH SATURDAY. && .SHORT TERM...HIGH PRESSURE REMAINS OVER CWA THROUGH TUESDAY MORNING. AS THE UPPER LOW MOVES INTO WESTERN NEVADA DURING THE DAY TUESDAY...STRONG H7 SOUTHWEST FLOW DEVELOPS AHEAD OF THE COLD FRONT. NO HIGHLIGHT ATTM...HOWEVER WINDS EXPECT TO BE NEAR WIND ADVISORY CRITERIA TUESDAY AFTERNOON IN THE WESTERN PORTION OF NORTHERN NYE COUNTY. UPPER LOW PUSHES INTO NEVADA TUESDAY NIGHT WITH FEW SHOWERS OVER THE AREA..HOWEVER MAIN DYNAMICS FROM SYSTEM EXPECT TO BE NORTH AND SOUTH OF CWA. DIRTY RIDGE BUILDS EARLY WEDNESDAY MORNING WITH FEW SHOWERS LINGERING NEAR THE ID-NV BORDER. NEXT UPSTREAM SYSTEM SPREADS RAIN SHOWERS ACROSS CWA BEGINNING THURSDAY AFTN. THURSDAY NIGHT THROUGH NEXT MONDAY. MEDIUM RANGE MODELS REMAIN IN FAIRLY GOOD AGREEMENT THROUGH SATURDAY...BEFORE DIVERGING AGAIN EARLY NEXT WEEK. THE NEXT TROUGH/UPPER LOW WILL BEGIN TO IMPACT THE REGION BY THURSDAY NIGHT AS IT BEGINS TO SPLIT WHILE APPROACHING THE WEST COAST. THE CORE OF THE SYSTEM IS STILL EXPECTED TO PASS WELL SOUTH OF OUR AREA...MOVING THROUGH SOCAL LATE FRIDAY AND INTO THE FOUR-CORNERS REGION ON SATURDAY. WITH THIS STORM SYSTEM PASSING SO FAR SOUTH AND WEST OF OUR CWA...IT WILL BE HARD TO GET ANY REAL ORGANIZED AREA OF PRECIP SETTING UP. MOST LIKELY THERE WILL JUST BE SHOWERS PASSING THROUGH THE REGION FROM THURSDAY NIGHT THROUGH SATURDAY. SNOW LEVELS STILL APPEAR TO BE RATHER HIGH DURING THIS TIME FRAME...SO EXPECTING MAINLY RAIN IN THE VALLEYS BELOW 5500 FEET. SHOWERS WILL LINGER ACROSS EASTERN NV SATURDAY NIGHT AS THE STORM SYSTEM PULLS AWAY. BY SUNDAY AND MONDAY...GFS SHOWS ANOTHER SHORTWAVE CLIPPING NORTHERN NV WITH SOME COLDER AIR RETURNING. MEANWHILE...THE ECMWF HAS MORE OF A RIDGE OVER THE AREA. BASED ON THE UNCERTAINTY...DID NOT MAKE ANY CHANGES AT THE END OF THE PERIOD. DAYTIME TEMPS THROUGH THE WEEKEND WILL RUN BELOW NORMAL DUE TO CLOUD COVER AND PRECIP WHICH WILL IN TURN KEEP LOW TEMPS ABOVE NORMAL. .AVIATION...WEATHER WILL REMAIN VFR THROUGH TUESDAY AFTERNOON WITH HIGH PRESSURE OVERHEAD. WINDS WILL CONTINUE TO GUST TO 25 MPH ACROSS CENTRAL NV THROUGH SUNSET BEFORE DIMINISHING. BREEZY CONDITIONS ARE EXPECTED TO DEVELOP ACROSS MUCH OF NORTHERN AND CENTRAL NV TUESDAY AFTERNOON. WINDS WILL BE THE STRONGEST AT KELY AND KTPH WHERE GUSTS TO 40 MPH ARE LIKELY. .LKN WATCHES/WARNINGS/ADVISORIES...NONE. && 87/99
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.